MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted and explanted.No further information was provided.
 
Additional Manufacturer Narrative
Age, weight, ethnicity: unknown, information not provided.If explanted, give date: unknown, information not provided.However, the date provided was the same as the implant date ((b)(6) 2021) but was not able to be confirmed.Initial reporter address: unknown/information not provided.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was realized that the event should not have been reported since this issue was due to use error which the account used a non-validated cartridge for loading and delivering the lens.The reported event was not due to the lens product problem or malfunction.Therefore, the event is no longer reportable and no further information will be provided under this manufacturer report number 3012236936-2021-00277.In review, it was also noted that some information was inadvertently not captured in the initial mdr report and in addition to that, the event was inadvertently reported as an explant in a secondary surgical procedure, which is incorrect.The event should have been reported as a "removal & replacement" during the same procedure; therefore, the information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section a2: age / date of birth: (b)(6) 1962.Section a3 : gender: male.Section b1: report type: product problem.Section b5: the lens was injected into anterior chamber of the patient's left eye and was kinked/damaged, so the lens was explanted.The issue was noticed after the lens was fully inserted into the eye.A replacement lens of the same model with a different diopter 20.5d was used.The outcome did not significantly interfere with patient's activities of daily life.It was indicated that the lens was discarded.Through a follow up, the account indicated that "this lens was implanted then explanted.It does not state an exact reason but the surgeon must have damaged the lens after it was implanted.The surgeon usually lets the resident or fellow try to insert the lens and we have had many lenses damaged due to this." however, this was not confirmed in this case.No further information was provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d10: concomitant medical product: non-johnson & johnson cartridge, lot: unknown.Section e1: initial reporter's street address: (b)(6).Section e1: initial reporter's phone number: (b)(6).Section h6: health effect - impact code: 4631, section h6: health effect - clinical code: 4582, section h6: medical device problem code: 1069, section h6: type of investigation: 4115.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13111766
Report Number3012236936-2021-00277
Device Sequence Number3510515
Product Code HQL
UDI-Device Identifier05050474529014
UDI-Public(01)05050474529014(17)260202
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale